Skip to main content

Sampling from compositional and directional distributions

Kume, Alfred, Walker, Stephen G. (2006) Sampling from compositional and directional distributions. Statistics and Computing, 16 (3). pp. 261-265. ISSN 0960-3174. (doi:10.1007/s11222-006-8077-9) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:10529)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1007/s11222-006-8077-9

Abstract

This paper describes a method for sampling from a non-standard distribution which is important in both population genetics and directional statistics. Current approaches rely on complicated procedures which do not work well, if at all, in high dimensions and usual parameter set-ups. We use a Gibbs sampler which seems necessary in practical situations of high dimensions.

Item Type: Article
DOI/Identification number: 10.1007/s11222-006-8077-9
Uncontrolled keywords: directional statistics; Bingham distribution; Gibbs sampling; population genetics
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Judith Broom
Date Deposited: 05 Sep 2008 23:22 UTC
Last Modified: 16 Feb 2021 12:21 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/10529 (The current URI for this page, for reference purposes)
Kume, Alfred: https://orcid.org/0000-0001-7683-1693
  • Depositors only (login required):